Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 8, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 19, 2016, 5:01 PM EDT for Monroe County, Florida. It took effect at Oct 19, 2016, 11:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2016, 5:01 PM EDT (21:01 UTC)
- In effect from
- Oct 19, 2016, 11:00 PM EDT
- Expired
- Oct 20, 2016, 4:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WHUS42 KKEY 192101 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 501 PM EDT WED OCT 19 2016 FLZ076>078-200800- /O.NEW.KKEY.CF.S.0008.161020T0300Z-161020T0800Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 501 PM EDT WED OCT 19 2016 ...MINOR COASTAL FLOODING IS EXPECTED ACROSS LOW-LYING AREAS... * COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL BE ABOVE NORMAL OVERNIGHT...WITH MINOR COASTAL FLOODING AND INUNDATION OF LOW-LYING AREAS. * TIMING...WATER LEVELS WILL PEAK BETWEEN 11 PM AND 4 AM...AT THE TIMES OF PREDICTED HIGH TIDES. NUISANCE COASTAL FLOODING WILL PERSIST FOR A FEW MORE DAYS AS THE SPRING TIDAL CYCLE PEAKS. * IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE AT 305-295-1316 EXTENSION 3. YOU MAY ALSO PROVIDE REPORTS AND PICTURES VIA SOCIAL MEDIA. FIND US AT NWSKEYWEST ON TWITTER AND FACEBOOK. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 19, 3:19 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 19, 3:19 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Key West FL
319 PM EDT Wed Oct 19 2016
.DISCUSSION...
Currently - An Atlantic pressure ridge extends west southwestward
into the southeastern United States and along the Gulf Coast. This
ridge is responsible for moderate to fresh northeast breezes across
the Florida Keys and surrounding waters. Aloft, the Florida Keys
remain on the western periphery of a mid to upper level low and a
sharp ridge extends northeastward across the gulf of mexico and
southeastern United States. Large scale subsidence is evident, with
very dry air above ~750 mb and a broad stabilizing layer. Despite
some head room for low topped shower development and decent surface
moisture, all shower activity across the outer straits has all but
exited the forecast area. Temperatures were able to climb into the
mid 80s with dew points mixing down into the mid 60s.
Forecast - Ridging to our north will gradually weaken and be edged
out away from our area as a surface reflection of the previously
mentioned upper level low deepens and lifts northwestward across the
Bahamas. As a result, winds will relax significantly over the next 24
hours or so, while backing north. Will maintain only a slight chance
of showers through this period with near normal temperatures.
Heading into the weekend, the low near the Bahamas will curve
northward and merge with a midlatitude low and together clear
northeastward out of the United States. A strong high is expected to
build southeastwards behind the departing low, pushing a cold front
trough the Florida Keys later in the weekend. The front is expected
to be fairly dry with diffluent lower level flow through the duration
of the frontal passage. North winds will freshen and gradually veer
as the high pressure system spreads eastwards through the
southeastern United States early next week. Expect a moderate cooling
and drying to several degrees below normal with dew point
temperatures dipping into the lower 60s. Rain chances will remain
slim to none through this period.
&&
.MARINE...
High pressure to our north will gradually weaken and move away from
our area over the next day or so as a an area of low pressure
deepens and moves northwestwards through the Bahamas. As a result,
winds will gradually back north and weaken significantly. A small
craft advisory will remain for the Florida Straits tonight, but may
be dropped later tonight or tomorrow. Light to gentle north breezes
will then persist heading into this weekend. A cold front is expected
to be pushed southward through Florida Keys waters later in the
weekend as a high pressure system builds into the southeastern
United States. North breezes will freshen and turn northeast then
east early next week. A small craft advisory will likely be required
for portions if not all of Florida Keys waters early next week.
&&
.AVIATION...
VFR and gusts east-northeast breezes will prevail at the EYW and MTH
terminals.
&&
.CLIMATE...
In 1876, a Hurricane moved north northeast from Havana, with the eye
passing over Key West where the minimum pressure was 28.73" and the
peak wind was 88 mph on the south side of the eye wall. The eye
lasted 2h 15m in Key West.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 78 86 76 86 / 20 20 20 20
Marathon 78 86 75 86 / 20 20 20 20
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for Florida Straits
GMZ052>055-072>075.
&&
Public/Marine/Fire...11
Aviation/Nowcasts....CLR
Data Collection......Vickery
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Oct 19, 5:16 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 516 AM EDT WED OCT 19 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-200930- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 516 AM EDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE FLORIDA STRAITS TODAY AND PERHAPS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR AT LEAST PORTIONS OF KEYS COASTAL WATERS SUNDAY INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.